MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by a customer that they performed a powerglide pro insertion, and the guide became detached inside the patient (uncoiled).It was while removing the guide that they realized the guide was very long and very thin.No further details available or provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the guidewire is confirmed and was determined to be use-related.One 18 ga powerglide pro device was returned for evaluation.An initial visual observation of the returned powerglide pro revealed abundant blood residues throughout the device.The safety mechanism was observed to be advanced down the needle shaft, but the needle tip appeared to be slightly exposed.The guidewire was observed to be unraveled, and the unraveled guidewire was observed to be strung through the green wings of the device.A microscopic observation revealed the distal weld tip to be present at the distal end of the guidewire.The safety mechanism did not advance completely over the distal needle tip.A break in the core wire was observed along the guidewire, contributing to the coil wire of the guidewire unraveling during use of the product.The break site and break location of the core wire was observed to have characteristics of the guidewire being pulled against the needle bevel of the device.No potential damage/defect related to the manufacture of the device was observed upon the return of the device.Pulling the guidewire back against the needle bevel may cause a break in the guidewire of the device.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
Additional information: we had to redo the catheter insertion with a different device.There were no complications for the patient, other than a second puncture.

Brand Name
POWERGLIDE PRO
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
yolanda thompson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key23292307
Report Number3006260740-2025-07724
Device Sequence Number20029629
Product Code FOZ
UDI-Device Identifier00801741142642
UDI-Public(01)00801741142642(11)250330(17)260930(10)REKP0089
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberN/A
Device Catalogue NumberF118080T
Device Lot NumberREKP0089
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown